Alert archive / Florida / Severe Thunderstorm Warnings in 1994
Severe Thunderstorm Warning 49, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jun 9, 1994, 9:36 PM EDT for Flagler County, Florida. It was in force for 39 min.
The area
The counties it named.
The facts
- Issued
- Jun 9, 1994, 9:36 PM EDT (01:36 UTC)
- Expired
- Jun 9, 1994, 10:15 PM EDT
- In force
- 39 min
- Issued by
- NWS Melbourne, FL
- Area
- Whole counties
County Flagler County, FL
The nearest sounding before it
Jacksonville, FL (KAYS), launched 00:00Z, 1.6 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 21 J/kg
- Mixed-layer CIN
- -278 J/kg
- Mixed-layer LCL
- 1203 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KDAB 100147
SVRDAB
FLC035-100215-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING...CORRECTION FOR DATE
NATIONAL WEATHER SERVICE DAYTONA BEACH FL
936 PM EDT THU JUN 9 1994
THE NATIONAL WEATHER SERVICE IN DAYTONA BEACH HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1015 PM EDT
FOR PEOPLE IN THE FOLLOWING LOCATION...
IN NORTHEAST FLORIDA
...CENTRAL FLAGLER COUNTY
AT 930 PM EDT...NATIONAL WEATHER SERVICE RADAR DETE
CTED A SEVERE
THUNDERSTORM JUST NORTH OF BUNNELL. THIS STORM WAS MOVING RAPIDLY
SOUTHWARD AT 25 MPH.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD
DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT STAY AWAY FROM WINDOWS.What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 7:53 PM EDT, 1 hour 43 minutes earlier.
Area forecast discussion, Jun 9, 7:53 PM EDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 752 PM EDT THU JUN 9 1994 WL CARRY SLGT CHC TO ARND MIDNITE AND MNTN PTCHY LATE NITE FOG. OTHERWISE LTL CHG. @1...VOLUSIA @2...LAKE SEMINOLE ORANGE OSCEOLA OKEECHOBEE @3...INDIAN RIVER MARTIN ST LUCIE BREVARD .MLB...NONE. RL
In the hours before
Special weather statement, Jun 9, 4:47 PM EDT, 4 hours 49 minutes before
FLZ041-044>047-053-054-058-059-064-501-092150- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 448 PM EDT THU JUN 9 1994 ...SPECIAL MARINE WARNING FOR THE INTRACOASTAL AND COASTAL WATERS BETWEEN ST LUCIE INLET AND JUPITER INLET UNTIL 6 PM... AT 445 PM...MELBOURNE WEATHER RADAR INDICATED STRONG THUNDERSTORMS FROM 50 MILES OFFSHORE OF VERO BEACH TO THE COAST AT HOBE SOUND. OTHER THUNDERSTORMS WITH HEAVY RAIN WERE OCCURRING INLAND FROM LAKE OKEECHOBEE TO THE COAST BETWEEN FT PIERCE AND JUPITER INLET. THE SHOWERS AND STORMS WERE MOVING SOUTHEAST AT 20 MPH. SHOWERS AND THUNDERSTORMS WERE ALSO SCATTERED ACROSS THE INTERIOR OF EAST CENTRAL FLORIDA FROM JUST EAST OF THE ORLANDO INTERNATIONAL AIRPORT TO CHRISMAS AND 5 MILES EAST OF ZELLWOOD. AN AREA OF THUNDERSTORMS WERE ALONG THE COAST FROM ORMOND BY THE SEA TO PONCE INLET. THE STORMS WERE MOVING EAST AT 20 MPH. THROUGH 6 PM...SHOWERS AND THUNDERSTORMS WILL CONTINUE TO AFFECT MUCH OF MARTIN COUNTY AND THE COASTAL WATERS FROM FT PIERCE SOUTHWARD. STRONG WINDS GUSTS...FREQUENT CLOUD TO GROUND LIGHTNING...AND TORRENTIAL RAINFALL WILL ALL BE POSSIBLE WITH THESE STORMS. ELSEWHERE...SCATTERED THUNDERSTORMS WILL AFFECT ORANGE AND NORTHERN VOLUSIA COUNTIES. IF YOU ARE OUTDOORS...MOVE TO A PLACE OF SHELTER IMMEDIATELY IF A STORM APPROACHES. MOTORISTS SHOULD REMAIN ALERT FOR POOR VISIBILITIES DURING HEAVY RAIN. SOME STREETS MAY FLOOD QUICKLY. SPRATT
Special weather statement, Jun 9, 4:48 PM EDT, 4 hours 48 minutes before
FLZ041-044>047-053-054-058-059-064-501-092150- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 448 PM EDT THU JUN 9 1994 ...SPECIAL MARINE WARNING FOR THE INTRACOASTAL AND COASTAL WATERS BETWEEN ST LUCIE INLET AND JUPITER INLET UNTIL 6 PM... AT 445 PM...MELBOURNE WEATHER RADAR INDICATED STRONG THUNDERSTORMS FROM 50 MILES OFFSHORE OF VERO BEACH TO THE COAST AT HOBE SOUND. OTHER THUNDERSTORMS WITH HEAVY RAIN WERE OCCURRING INLAND FROM LAKE OKEECHOBEE TO THE COAST BETWEEN FT PIERCE AND JUPITER INLET. THE SHOWERS AND STORMS WERE MOVING SOUTHEAST AT 20 MPH. SHOWERS AND THUNDERSTORMS WERE ALSO SCATTERED ACROSS THE INTERIOR OF EAST CENTRAL FLORIDA FROM JUST EAST OF THE ORLANDO INTERNATIONAL AIRPORT TO CHRISMAS AND 5 MILES EAST OF ZELLWOOD. AN AREA OF THUNDERSTORMS WERE ALONG THE COAST FROM ORMOND BY THE SEA TO PONCE INLET. THE STORMS WERE MOVING EAST AT 20 MPH. THROUGH 6 PM...SHOWERS AND THUNDERSTORMS WILL CONTINUE TO AFFECT MUCH OF MARTIN COUNTY AND THE COASTAL WATERS FROM FT PIERCE SOUTHWARD. STRONG WINDS GUSTS...FREQUENT CLOUD TO GROUND LIGHTNING...AND TORRENTIAL RAINFALL WILL ALL BE POSSIBLE WITH THESE STORMS. ELSEWHERE...SCATTERED THUNDERSTORMS WILL AFFECT ORANGE AND NORTHERN VOLUSIA COUNTIES. IF YOU ARE OUTDOORS...MOVE TO A PLACE OF SHELTER IMMEDIATELY IF A STORM APPROACHES. MOTORISTS SHOULD REMAIN ALERT FOR POOR VISIBILITIES DURING HEAVY RAIN. SOME STREETS MAY FLOOD QUICKLY. SPRATT
Special weather statement, Jun 9, 6:00 PM EDT, 3 hours 36 minutes before
FLZ041-044>047-053-054-058-059-064-501-092305- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 600 PM EDT THU JUN 9 1994 ...SPECIAL MARINE WARNING FOR MARTIN COUNTY EXPIRED AT 6 PM... AT 6 PM...THE LINE OF STRONG THUNDERSTORMS NOW EXTENDED FROM AROUND CLEWISTON ACROSS THE PALM BEACHES TO NEAR THE WEST END OF GRAND BAHAMA ISLAND. THE LINE WAS MOVING SOUTHEAST AT 20 MPH. ELSEWHERE...THUNDERSTORMS WERE ISOLATED FROM WEST OF MELBOURNE TO ORLANDO. SCATTERED THUNDERSTORMS EXTENDED FROM NEAR MATANZAS INLET TO GAINESVILLE AND NORTH OF OCALA. THE THUNDERSTORMS WERE MOVING SOUTHEAST AT 20 MPH. THE OUTLOOK THROUGH 8 PM...MOST OF EAST CENTRAL FLORIDA HAS BEEN COOLED BY EARLIER RAINS. BUT A FEW OF THE STORMS MAY STILL BECOME LOCALLY STRONG AND PRODUCE FREQUENT LIGHTNING. THE STRONGEST STORMS ARE EXPECTED OVER NORTHERN SECTIONS FROM FLAGLER BEACH ACROSS LAKE GEORGE TO NEAR OCALA. RL
Special weather statement, Jun 9, 6:02 PM EDT, 3 hours 34 minutes before
FLZ041-044>047-053-054-058-059-064-501-092305- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 600 PM EDT THU JUN 9 1994 ...SPECIAL MARINE WARNING FOR MARTIN COUNTY EXPIRED AT 6 PM... AT 6 PM...THE LINE OF STRONG THUNDERSTORMS NOW EXTENDED FROM AROUND CLEWISTON ACROSS THE PALM BEACHES TO NEAR THE WEST END OF GRAND BAHAMA ISLAND. THE LINE WAS MOVING SOUTHEAST AT 20 MPH. ELSEWHERE...THUNDERSTORMS WERE ISOLATED FROM WEST OF MELBOURNE TO ORLANDO. SCATTERED THUNDERSTORMS EXTENDED FROM NEAR MATANZAS INLET TO GAINESVILLE AND NORTH OF OCALA. THE THUNDERSTORMS WERE MOVING SOUTHEAST AT 20 MPH. THE OUTLOOK THROUGH 8 PM...MOST OF EAST CENTRAL FLORIDA HAS BEEN COOLED BY EARLIER RAINS. BUT A FEW OF THE STORMS MAY STILL BECOME LOCALLY STRONG AND PRODUCE FREQUENT LIGHTNING. THE STRONGEST STORMS ARE EXPECTED OVER NORTHERN SECTIONS FROM FLAGLER BEACH ACROSS LAKE GEORGE TO NEAR OCALA. RL
Nearby
Severe Thunderstorm Warnings in Florida, 1994Every severe thunderstorm warning in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.